Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 8, 2005, 6:39 PM EDT for Fairfield County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2005, 6:39 PM EDT (22:39 UTC)
- Expired
- Apr 8, 2005, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 43 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 082239
SVRCAE
SCC039-082315-
/O.NEW.KCAE.SV.W.0022.050408T2239Z-050408T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
639 PM EDT FRI APR 8 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA.
* UNTIL 715 PM EDT.
* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR WINNSBORO...AND MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
FAIRFIELD COUNTY...INCLUDING THE TOWN OF WINNSBORO.
IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR PENNY SIZED HAIL
AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3433 8108 3436 8107 3438 8114 3437 8120
3436 8127 3429 8130 3427 8123 3427 8115
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:52 PM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 8, 1:52 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 152 PM EDT FRI APR 8 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... BOTH ETA AND GFS SHOW COLD LOW MOVING EAST OVER SC TONIGHT WITH ASSOCIATED SCATTERED SHOWERS AND THUNDERSTORMS. DUE TO COLD AIR ALOFT CANNOT RULE OUT SOME SMALL HAIL IN THE HEAVIER CELLS. MOST ACTIVITY SHOULD OCCUR BEFORE MIDNIGHT THEN INSTABILITY MOVES OFFSHORE. EXPECT GRADUAL DECREASE IN CLOUDS ON SAT AS DRY AIR MOVES IN. HIGH PRESSURE WILL DOMINATE SUN FOR PLEASANT DRY WEATHER. GENERALLY FOLLOWED CONSENSUS GUIDANCE ON TEMPERATURES INCLUDING BELOW NORMAL LOWS ON SATURDAY NIGHT. && .LONG TERM (MONDAY THROUGH FRIDAY)... ON MON...NORTH/SOUTH SURFACE RIDGE OVER EASTERN US REINFORCED BY RIDGING ALOFT OVER THE SOUTHEASTERN STATES. BY MON NIGHT INCREASING SOUTHERLY FLOW OVER SC AHEAD OF DEVELOPING LOW IN MS VALLEY. LOW GRADUALLY MOVES EASTWARD OVER CAROLINAS. THIS PATTERN WILL KEEP WEATHER UNSETTLED WITH SHOWERS BEGINNING TUESDAY BUT AIR REMAINS GENERALLY STABLE SO SHOULD BE LITTLE CHANCE OF THUNDER. ON FRIDAY A WEDGE PATTERN IS INDICATED OVER SC WHICH FAVORS CONTINUED CLOUDINESS WITH SOMEWHAT BELOW NORMAL TEMPERATURES. && .AVIATION... SCATTERED SHOWERS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE WHICH MAY PRODUCE HAIL. IFR CONDITIONS MAY OCCUR BRIEFLY IN VICNITY OF STORMS THROUGH 00Z. MAINLY SW SURFACE WINDS WILL SHIFT TO THE N AND NE BY 02Z. CEILINGS WILL SLOWLY RISE THIS EVENING TO 3000-4000 FT. STRATUS-STRATOCUMULUS CLOUDS WILL PERSIST DUING MUCH OF THE OVERNIGHT HOURS. ANY MORNING FOG THAT MAY FORM WILL BE LOCALLY PATCHY WITH MVFR-VFR CONDITIONS AT MOST LOCATIONS THROUGH 12Z SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 24/24/22
Hazardous weather outlook, Apr 8, 5:00 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT FRI APR 8 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-090859- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- INCLUDING THE CITIES OF...AIKEN...AUGUSTA...BAMBERG...BARNWELL... BATESBURG...BELVEDERE...BISHOPVILLE...BROOKDALE...CAMDEN...CAYCE... CHERAW...CLEARWATER...COLUMBIA...DENMARK...DENTSVILLE...EVANS... FOREST ACRES...FORT GORDON...GROVETOWN...IRMO...LANCASTER... LEXINGTON...MANNING...MARTINEZ...NEWBERRY...NORTH AUGUSTA... OAK GROVE...ORANGEBURG...RED BANK...SOUTH SUMTER...SPRINGDALE... ST. ANDREWS...SUMTER...THOMSON...WAYNESBORO...WEST COLUMBIA... WINNSBORO AND WOODFIELDS 500 AM EDT FRI APR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS AN UPPER LOW CENTER PASSES BY THE REGION. COLD AIR ALOFT IN ADDITION TO SURFACE DAYTIME HEATING COULD LEAD TO THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS. THE GREATEST THREAT TODAY WILL BE FOR SMALL HAIL...HOWEVER SOME STRONGER STORMS MAY PRODUCE HAIL UP TO THE SIZE OF A PENNY. THE THREAT SHOULD END AFTER SUNSET. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Apr 8, 2:40 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 240 PM EDT FRI APR 8 2005 SCZ025>027-081930- EDGEFIELD-LEXINGTON-SALUDA- 240 PM EDT FRI APR 8 2005 ...THUNDERSTORMS WITH HALF INCH HAIL WILL IMPACT LEXINGTON COUNTY...SALUDA COUNTY AND EDGEFIELD COUNTY THROUGH 330 PM EDT... AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW THUNDERSTORMS CONTAINING SMALL HAIL FROM LEXINGTON COUNTY IN THE EAST TO THE BORDER OF SALUDA COUNTY AND EDGEFIELD COUNTY IN THE WEST. THESE STORMS WERE MOVING SOUTHWEST AROUND 5 MPH. THIS WILL AFFECT AREAS IN AND AROUND WARD...TRENTON...SALUDA...JOHNSTON AND EDGEFIELD THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED. TTH
Special weather statement, Apr 8, 3:29 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 329 PM EDT FRI APR 8 2005 SCZ025>027-030-082030- AIKEN-EDGEFIELD-LEXINGTON-SALUDA- 329 PM EDT FRI APR 8 2005 ...THUNDERSTORMS WITH HALF INCH HAIL WILL IMPACT LEXINGTON COUNTY...SALUDA COUNTY...EDGEFIELD COUNTY AND AIKEN COUNTY THROUGH 430 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW THUNDERSTORMS CONTAINING SMALL HAIL FROM SOUTHWEST LEXINGTON COUNTY ...EASTERN SALUDA COUNTY ABOUT 10 MILES NORTHWEST OF BATESBURG...AND SOUTHERN AIKEN COUNTY NEAR NEW ELLENTON. THESE STORMS ARE MOVING SLOWLY TO THE SOUTHWEST NEAR 5 MPH. THIS WILL AFFECT AREAS IN AND AROUND WAGENER...RIDGE SPRING...MONETTA...LEESVILLE...BATESBURG... WARD...TRENTON...JOHNSTON AND EDGEFIELD THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED. TTH
Special weather statement, Apr 8, 6:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 612 PM EDT FRI APR 8 2005 SCZ036-082245- ORANGEBURG- 612 PM EDT FRI APR 8 2005 ...STRONG THUNDERSTORMS WILL IMPACT ORANGEBURG COUNTY THROUGH 645 PM EDT... AT 612 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR ORANGEBURG...MOVING NORTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND ...ROWESVILLE...ORANGEBURG...CORDOVA THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND AROUND 2 INCHES OF RAIN CAN BE EXPECTED.
Special weather statement, Apr 8, 6:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 629 PM EDT FRI APR 8 2005 SCZ021-082330- FAIRFIELD- 629 PM EDT FRI APR 8 2005 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD COUNTY THROUGH 730 PM EDT... AT 629 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 5 MILES EAST OF WINNSBORO...MOVING SOUTHWEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WINNSBORO THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH FREQUENT LIGHTNING AND RAINFALL AMOUNTS NEAR 2 INCHES.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:03 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 27 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.